Is this just prednisone withdrawl or am I becoming diabetic (possibly drug induced)?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sharentrials
Regular Member


Date Joined Jul 2007
Total Posts : 261
   Posted 7/23/2007 1:52 PM (GMT -7)   
Hi. I'm new here. I'm trying to taper from 10mg to 9mg daily. I've tried this several times. Each time I begin to taper, assorted problems develop. This is only my 3rd day of tapering. Both my big toes are already turning a bright pink color. (It only appears on the right side of each toe about halfway down.) My new rheumy hasn't seen them yet. They were thought to be in-grown by my old rheumy, but I have never had any problem with them until this lupus became active (1 yr ago). I do not believe I have in-grown toenails. I know people that do. This is not how their's look. My boyfriend immediately said "sugar toes" because he's dealt with diabetics in his family with that issue. I requested a blood sugar meter last month from my PCP. In comparing readings from 10mg vs. 9mg and consuming the exact same food and drink, my blood sugar is sky rocketing at lunch & dinner while I am tapering. The more it does it, the worse the toes begin to look. They eventually will have infection in them and be very painful. Does anyone have any experience here? How do I convince my rheumy? Thanks so much.

okie
Veteran Member


Date Joined Dec 2006
Total Posts : 2818
   Posted 7/23/2007 2:05 PM (GMT -7)   
Hi sharen, I'm sorry you are having such a hard time. I know it can be scarey. I'm not having the same problem you are but I know steroids can cause alot of problems. Even though they work great for inflammation. I just wanted to say hello and welcome to the group. I'm sure somone will come along soon that can help you with your question. This is a great place to find answers and get support. We all know the frustrations of trying to get doctors to take us seriously sometimes.
Good luck and again welcome
carol
God Bless
Carol
Lupus, possible Crest, COPD, Cervical Cancer survivor. Osteoporosis
Prednisone 5mg, Plaquanil 800mg,Evista60mg, Effexor 150mg, HCTZ25/Triamterene37.5mg,Xanax.5mg
 
When things are really dark look up. You can see the stars.
 
 
 


Lynnwood
Forum Moderator


Date Joined May 2005
Total Posts : 7019
   Posted 7/23/2007 2:43 PM (GMT -7)   
I hope you can see your new rheumy SOON, as this doesn't sound like a problem to mess around with. In the meantime, maybe you can stay at 10 mg and take pictures of your toes when/if they do the color changes and such.

Lots of us find taking pictures of color changes, rashes, etc are quite helpful as appearance so often changes before we get in to see the dr.

Take care,

Lynnwood, Co-Moderator: Lupus Forum
SLE(’00), Sjogren's Syndrome, Raynaud's Syndrome, SAD, Depression, Herpes Simplex 1
Piroxicam, Plaquenil, Cellcept, Prednisone, Xanax, Trazodone, Fosamax, Wellbrutrin SR, Valtrex
Click: DIAGNOSING LUPUS (4 of 11), LUPUS INFORMATION, LUPUS RESOURCES, Donate to HealingWell, Drug Interactions


PattyLatty
Veteran Member


Date Joined Mar 2006
Total Posts : 2570
   Posted 7/23/2007 9:05 PM (GMT -7)   
Sharen,

I too want to welcome you to the forum. It's a wonderful place full of new and caring friends. I hope you get some information and comfort here.

Lynnwood gave you some good advice. I wouldn't wait to go to the doctor with this kind of problem. I would never have thought about taking photos of sores etc. till someone here suggested it and it's been helpful to me and my doctors. Please get that toe looked at real soon. And let us know what you learn.

I'm glad you're here.

Pat
Lupus, Rheumatoid Arthritis, Sjogren's, osteoarthritis, fibro, ibs, renauds, restless leg, hiatal hernia, double vision.

cellcept 1,000mg, neurontin 1,200 mg, prednisone 5mg, plaquenil 400mg, synthroid .15mg, triamterene 37.5mg, tramadol prn, lunesta 3 mg, actonel, tri-est (compounded estrogen) 7.5 mg, cymbalta 30mg, multivitamin, calcium w vit D, fish oil, aspirin


goldenwings
Regular Member


Date Joined Apr 2007
Total Posts : 81
   Posted 7/24/2007 5:35 AM (GMT -7)   
Hello there everyone,
 
I have been AWOL for a long time due to illness but hope to be coming back more and more now.
 
Sharen, I hope I can offer some helpful ideas on your problem.  Maybe you could look up symptoms of gout, which is a form of arthritis.  The most common gout symptom is sudden, severe attacks of pain, tenderness, redness, warmth and swelling in some joints.  It usually affects one joint at a time, especially the joint of the big toe, but can also affect the knee, ankle, foot, hand, wrist and elbow. Deposits of uric acid, called tophi, can appear as lumps under the skin around the joints.   It is not associated with drinking too much as was the belief many moons ago.  
 
It can be helped by reductions in purine rich foods.  These can include beer and other alcohoic drinks.  Fish - such as anchovies, sardines (in oil), fish roe, herring.  also yeast, organ meats (i.e. liver, kidneys).  Legumes such as dried beans, peas, and soybeans.  Meat extracts, consommé, gravies.  Worth looking into I would think.
 
Take care
 
goldenwings  yeah  
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 4:22 PM (GMT -7)
There are a total of 2,735,542 posts in 301,315 threads.
View Active Threads


Who's Online
This forum has 151417 registered members. Please welcome our newest member, porkdot.
313 Guest(s), 12 Registered Member(s) are currently online.  Details
ewafromwarsaw, Gemlin, House_rocker, Serenity Now, Loutucky, LG13, NiceCupOfTea, Dmc695, U B Tough, LymieWriter8, rcmark, multifacetedme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer